Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 511, NWS Norman, OK

August 4, 1994Pushmataha County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Aug 4, 1994, 6:02 PM CDT for Pushmataha County, Oklahoma. It was in force for 43 min.

The area

The counties it named.

The facts

Issued
Aug 4, 1994, 6:02 PM CDT (23:02 UTC)
Expired
Aug 4, 1994, 6:45 PM CDT
In force
43 min
Issued by
NWS Norman, OK
Area
Whole counties

County Pushmataha County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 1994-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 646 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 1994-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
646 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1122 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 042303 RRA
SVROKC
OKC127-042345-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
602 PM CDT THU AUG 04 1994

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 645 PM CDT FOR
PEOPLE IN THE FOLLOWING COUNTIES

IN SOUTHEASTERN OKLAHOMA
     SOUTHEASTERN PUSHMATAHA

INCLUDING THE FOLLOWING LOCATIONS
     CLOUDY...OLETA...CORINNE AND RATTAN

AT 600 PM CDT RADAR INDICATED A SEVERE THUNDERSTORM OVER CLOUDY.

THE STORM WAS MOVING VERY SLOWLY SOUTHEAST AT 10 MPH.  HAIL UP TO 1 INCH
IN DIAMETER AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. 

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS 60 MPH OR HIGHER...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN.  FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO DONT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

CHURCHILL

LAT...LON 3429  9505 3420  9518 3420  9544 3437  9544
          3449  9504

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 4:08 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Aug 4, 4:08 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR TIME
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
305 PM CDT THU AUG 4 1994

TSTMS DVLPG THIS AFTN ALG FNTL BNDRY WHICH SHOWS UP NICELY ON MESONET
FROM ARND PERRY TO KINGFISHER TO SOUTH OF ERICK. EXPECT FNT TO CONT TO
PROGRESS SWD DURG THE NIGHT AND PUSH S OF THE FA BY FRI MORNING. WILL
CONT WITH POPS ALG AND SOUTH OF THE FNTL BNDRY FOR TONIGHT AND MAYBE
HOLD ONTO SOME LO POPS FOR THE SE EARLY FRI MORNING. WITH BNDRY S OF THE
AREA DURG THE DAY FRI NOT MUCH EXPECTED. HOWEVER...NGM SHOWS S/W COMING
OVR THE TOP OF  THE UPPER RDG FRI AFTN AND FRIDAY NIGHT. LEE TROF DVLPS
WITH THE APCH OF THE S/W WITH LO LVL FLO BCMG MORE SE TO SLY AND
INCRSS FRIDAY NIGHT. WITH POSBLTY OF MCS DVLPG TO OUR NORTH THEN MOVING
S OR SEWD INTO NRN PARTS OF THE FA WILL INCLUDE POPS FOR FRIDAY NIGHT
FOR AT LEAST NRN ZONES AND PSBLY ALSO CNTRL SECS. SOME COOLG FOR FRIDAY
WITH TMPS WARMING SAT AS SLY FLO RETURNS TO THE FA.

FCSTID=02
HBR   67  89  66  93 / 30  10  10  10
OKC   68  86  66  90 / 30  10  20  20
SPS   70  90  68  95 / 30  10  10  10
GAG   60  87  64  92 / 10  10  30  20
PNC   68  85  65  90 / 10  10  30  20
DUA   70  8.8  65  90 / 40  20  10  10

.OKC...NONE.
.TX...NONE.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 5:20 PM CDTFlash Flood WarningOUNPushmataha115 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.